MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SINGLE STERILE XCOATED DELPHIN; CENTRIFUGAL PUMP

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SINGLE STERILE XCOATED DELPHIN; CENTRIFUGAL PUMP
Model Number 164275X
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular the pumphead was noisy.It is still unknown whether there was a delay in the procedure, whether the surgery was completed successfully or whether there was any effect on the patient, blood loos or results of the surgery.When the centrifuge was started, the blades inside the centrifuge brushed against the external bell, with a lot of noise, breaking many red blood cells and they changed it.The product was changed out.
 
Event or Problem Description
New information received: the event occurred during priming recirculation.Customer indicates that it did not affect any patient because the failure was during preparation of the extracorporeal circulation pump, at the beginning of priming recirculation, when a noise began as of the friction of the blades that is has inside.They had time to open a second custom without stopping the procedure and then replaced the centrifugal pump.There was no delay in the procedure and there was no blood loss as a result of the procedure.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 11, 2021.Upon further investigation of the reported event, the following information is new and/or changed: h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 11, 3331.4114, 3221, 4315).Type of investigation: #1: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #2: 3331 - analysis of production records.Type of investigation #3: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The affected sample was not returned so a thorough investigation could not be conducted.A retention sample from the affected product code/lot number combination was obtained and visually inspected, no anomaly noted.The retention sample was built into a saline circuit and set up on a sarns drive motor.The pump was ran for one hour at various rpms from 900 up to 2400rpm.During this time, the pump was observed for sound anomalies.No sound anomalies or abnormalities with the functionality were observed during the test.Due to the lack of supporting information and the affected sample not being returned, it is not possible to determine a root cause to this event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
SINGLE STERILE XCOATED DELPHIN
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11982876
Report Number1124841-2021-00138
Device Sequence Number2995132
Product Code KFM
UDI-Device Identifier00699753450325
UDI-Public(01)00699753450325
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2022
Device Model Number164275X
Device Catalogue NumberN/A
Device Lot NumberYA06
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/14/2021
07/19/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date06/29/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1